MAUDE Adverse Event Report: LIMACORPORATE S.P.A. SMR ECCENTRICAL GLENOSPHERE

LIMACORPORATE S.P.A. SMR ECCENTRICAL GLENOSPHERE
Model Number 1376.09.030
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No anomaly emerged from the check of the dhr of the lot # involved (glenosphere: lot #201506105) on a total of (b)(4) glenospheres manufactured with this lot #.No other complaints received for this specific lot#.We will submit a final emdr when the investigation will be completed.
 
Event or Problem Description
On (b)(6) 2016 a smr prosthesis was implanted in a patient with rotator cuff arthropathy on the left shoulder.On (b)(6) 2016 the patient underwent a medical check and the x-rays taken showed shoulder dislocation.The revision surgery was performed on (b)(6) 2016 and the surgeon replaced only the reverse liner with a standard reverse liner and a humeral extension.After the revision surgery, no further adverse events occurred to the patient.Event happened in (b)(6).
 
Event or Problem Description
The screw thread of the alignment ring belonging to the delta acetabular cup impactor (model # 9057.20.555), was cross threaded.No impact on surgery and no reported consequences for the patient due to this issue.Event occurred in (b)(6).
 
Additional Manufacturer Narrative
No anomaly detected by checking the dhr of the lot # involved (201208032), on a total of (b)(4) delta cup impactors (including alignment rings and blocking screws) released on the market with the same lot #.No other complaint received on this lot #.We did not receive the affected instrument, so we could not confirm the nature of the problem and analyze the instrument.No further investigation is possible.Pms data: this is the 1st and only similar complaint reported on a delta cup impactor with model # 9057.20.555, on a total of (b)(4) instruments with model # 9057.20.555 marketed ww.The specific occurrence rate according to these data is (b)(4).No corrective actions planned for this specific case.Limacorporate will keep monitored the market.
 
Event or Problem Description
On (b)(6) 2016, a smr prosthesis was implanted in a patient with rotator cuff arthropathy on the left shoulder.On (b)(6) 2016, the patient underwent a medical check and the x-rays taken showed shoulder dislocation.The revision surgery was performed on (b)(6) 2016 and the surgeon replaced only the reverse liner with a standard reverse liner and a humeral extension.After the revision surgery, no further adverse events occurred to the patient.Event happened in japan.
 
Additional Manufacturer Narrative
Investigation: no anomaly emerged from the check of the dhr of the lot# involved (glenosphere: lot#: 201506105) on a total of (b)(4) glenospheres manufactured with this lot#.No other complaints received for this specific lot#.The medical device in question was discarded by the medical institution, so it was not possible to inspect the actual product.Therefore, we checked the manufacturing records of the manufacturer with the same product number and lot number as the medical device in question, but no particular problems were found.In addition, we have not received any similar reports of products from the same lot number so far.Looking at the x-rays available, the following comment was received from the doctor in charge: dislocation was confirmed during the routing check-up, there was no particular problems with postoperative management.No problems have occurred since the second surgery and the patient is being monitored.Initially it was thought that the dislocation had been caused by dysfunction of the deltoid muscle, but after a second surgery in which the cross-link liner (hereinafter referred to as the "liner") was thickened and a humeral extension (hereinafter referred to as the "extension") was added, the patient did non experience a re-dislocation, and therefore it is believed that the insufficient thickness of the liner used in the initial surgery was the cause.The x-rays taken after the initial surgery showed that the contact area of the joint surface was narrow, making the joint unstable, and the balance of the muscles around the joint was insufficient.Under these circumstances, it is believed that the dislocation occurred due to the addition of postoperative activities, including rehabilitation.In fact, in this case, adjusting the offset length of the humeral component during the reoperation (additional installation of an extension and increasing the size of the liner) made it possible to prevent subsequent dislocation, suggesting that poor implant placement during the initial surgery was the cause.Pms data: according to the relevant pms data, a total of 9 complaints (coupling instability between glenosphere and metal back) were reported ww, on a total of over 57500 smr reverse prosthesis implanted ww since 2002 (revision rate: (b)(4).None of these complaints was identified to be product-related.Based on the root cause analysis performed and according to the relevant pms data, no corrective actions required for this specific case.Limacorporate will continue monitoring the market to promptly detect any further similar issue.Note: this is a final mdr.Please note that the conclusions and the pms data documented here were valid at the time of closure (2016).This final report was created to address the lack of the closing mdr report.

Brand Name
SMR ECCENTRICAL GLENOSPHERE
Common Device Name
SMR ECCENTRICAL GLENOSPHERE
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
Manufacturer (Section G)
LIMACORPORATE S.P.A.
via nazionale,52
villanova di san daniele, 33038
IT   33038
Manufacturer Contact
giulio puppa
via nazionale 52
villanova di san daniele, udine 33038
IT   33038
MDR Report Key6766301
Report Number3008021110-2016-00130
Device Sequence Number1733266
Product Code PHX
UDI-Device Identifier08033390272322
UDI-Public08033390272322
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110598
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number1376.09.030
Device Lot Number201506105
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/02/2016
Supplement Date Received by Manufacturer12/02/2016
Not provided
Initial Report FDA Received Date08/04/2017
Supplement Report FDA Received Date03/01/2018
11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown